Texas, 2005

Flood and Hail in Texas, June 13, 2005

June 13, 2005 · NWS FWD · 22 events in 11 counties and zones

13 thunderstorm wind, 8 hail, 1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$55,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 13, 7:10 PM CST, 46 minutes earlier.

Area forecast discussion, Jun 13, 7:10 PM CST, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT MON JUN 13 2005

.UPDATED...
STRONG TO SEVERE THUNDERSTORMS ARE SLOWLY BECOMING LESS ORGANIZED AS
AN OUTFLOW BOUNDARY MOVES STEADILY SOUTHWARD.  STILL EXPECT STORMS
TO LINGER OVERNIGHT...ESPECIALLY IN THE NORTHWEST ZONES...BUT THE
SEVERE POTENTIAL SHOULD SLOW DIMINISH.  WILL UPDATE TO REMOVE WATCH
477 WORDING AND ADJUST POPS BASED ON CURRENT TRENDS.

&&

.AVIATION...
CONVECTION FIRING ALONG A FRONT FROM SOUTHEAST OF KFDR TO SOUTH OF
KTUL... AND ALONG A DRYLINE FROM NORTH OF KDYX TO WEST OF KGPH.
ATMOSPHERE OVER NORTH TEXAS IS VERY UNSTABLE... THUS STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE NORTHWEST CORNER
OF THE KDFW TRACON THIS EVENING 04-07Z... AND INTO THE KFTW...KDFW
AND KDAL AIRPORTS 06-09Z. LARGE HAIL AND STRONG WINDS ARE POSSIBLE
FROM THE SEVERE THUNDERSTORMS.  THE FRONT SHOULD FOLLOW THE
CONVECTION INTO THE LOCAL AREA AFTER TUESDAY DAYBREAK.  IF THE
STORMS HOLD TOGETHER OVER NIGHT... THEY COULD REACH THE KACT TRACON
AROUND DAYBREAK... BUT DUE TO UNCERTAINTY WILL NOT INCLUDE IN THE
KACT TAF.

OTHERWISE... VFR EXCEPT KACT EARLY TUESDAY WHEN BKN020 ARE
EXPECTED.  SOUTHERLY FLOW OVERNIGHT EXCEPT DURING THUNDERSTORMS WHEN
WINDS WILL BE VARIABLE AND GUSTY... 30+ KTS POSSIBLE AT METROPLEX
AIRPORTS.  FLOW BECOMES L/V OR NORTHEASTLY LESS THAN 7KTS TUESDAY
BEHIND THE FRONT.  75

&&

.UPDATE...
430 PM...
THUNDERSTORMS INITIATING ON THE DRY LINE LATE THIS AFTERNOON.  THESE
STORMS SHOULD GO UP QUICKLY WITH VERY UNSTABLE AIR ALOFT AND A
WEAKENING CAP.  WILL ISSUE AN UPDATE FOR SEVERE THUNDERSTORM WATCH
477 ALONG AND NORTHWEST OF A SHERMAN...DECATUR...TO EASTLAND
LINE...VALID UNTIL 11 PM.

&&

.DISCUSSION...
320 PM
WEAK COLD FRONT DRAPED ACROSS CENTRAL OKLAHOMA WILL CONTINUE TO
SLOWLY MOVE SOUTH AND BECOME THE FOCUS FOR SCATTERED CONVECTION THIS
EVENING.  MODEL MASS FIELDS SUGGEST CONVERGENCE ALONG THE FRONT AND
A RIGHT ENTRANCE REGION OF THE JET WILL BE SUFFICIENT FOR SYNOPTIC
SCALE UPWARD FORCING DESPITE THE ABSENCE OF AN IDENTIFIABLE
SHORTWAVE.  AIRMASS ACROSS THE NW CWA IS WEAKLY CAPPED AND VERY
UNSTABLE WITH CAPES ABOVE 4000 J/KG.  MOST STORMS WILL INITIATE
NORTH OF THE RED RIVER ALONG THE FRONT WITH E-SE MOTIONS EXPECTED TO
BRING THEM INTO THE N/NE CWA THIS EVENING.  HOWEVER...A COUPLE
STORMS MAY DEVELOP BETWEEN SPS AND ABI BEFORE SUNSET.  GIVEN THE
EXTREME INSTABILITY AND WEAK/MARGINAL WIND SHEAR...LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE.  WILL TAPER POPS DOWN TO NIL ACROSS
THE SOUTH DUE TO A STRONG CAP STILL IN PLACE JUST SOUTH OF I-20.

FRONT WILL STALL OVER THE AREA AND BECOME DIFFUSE TUESDAY. JUST
ISOLATED MAINLY AFTERNOON/EVENING AIRMASS THUNDERSTORMS ARE EXPECTED
THROUGH WED.  UPPER LEVEL SHORTWAVE RIDGING AND A 700-850MB HIGH
SUGGESTS THE GFS SOLUTION IS TOO WET.  BY THURSDAY NIGHT AND FRIDAY
NW FLOW ALOFT MAY BRING SOME RESIDUAL CONVECTIVE CLUSTERS SOUTH OUT
OF THE PLAINS AND AFFECT MAINLY THE NERN PARTS OF THE CWA.  GOOD
MODEL AGREEMENT...BUT UNCLEAR CONVECTIVE EVOLUTION/MOTIONS SUGGEST
KEEPING POPS LOW FOR THIS ACTIVITY AT THIS TIME.  TEMPS WILL BE
SLIGHTLY ABOVE NORMAL THROUGH THE REMAINDER OF THE WORK WEEK.

LONG RANGE MODELS CONTINUE TO INDICATE AN AMPLIFYING UPPER LEVEL
PATTERN WITH A DEEP TROUGH ALONG THE PACIFIC COAST...A RIDGE ACROSS
THE EASTERN ROCKIES AND A TROUGH OVER THE EAST.  GFS TRIES TO BRING
ENERGY IN FROM THE NE AND ANOTHER FRONT OVER THE WEEKEND.  HOWEVER...
UPPER PATTERN WOULD FAVOR DRIER AIR MOVING IN FROM THE EAST WHICH
WOULD LIMIT PRECIP CHANCES.  WILL KEEP FORECAST DRY FOR NOW...BUT
TREND TEMPS TO NEAR NORMAL.

TR/92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  92  71  94 /  20  20  20  20
WACO, TX              74  95  71  94 /  10  10  20  20
PARIS, TX             71  90  65  93 /  50  20  20  20
DENTON, TX            72  91  68  93 /  30  20  20  20
MCKINNEY, TX          72  92  68  93 /  30  20  20  20
DALLAS, TX            75  92  71  94 /  20  20  20  20
TERRELL, TX           73  92  69  93 /  20  20  20  20
CORSICANA, TX         73  95  70  94 /  10  20  20  20
TEMPLE, TX            74  94  71  94 /  10  10  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&
Hazardous weather outlook, Jun 13, 7:40 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
840 PM CDT MON JUN 13 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
840 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE RED
RIVER THIS EVENING ALONG A SOUTHWARD MOVING COLD FRONT.  THE STORMS
WILL IMPACT THE NORTHERN HALF OF NORTH TEXAS THROUGH THE EARLY
MORNING HOURS.  THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE
ALONG AND NORTHWEST OF A GAINESVILLE......DECATUR...TO EASTLAND LINE
WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM.  LARGE
HAIL...WIND GUSTS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN HAZARDS.

AS THE STORMS MOVE SOUTH AND EAST OF THE WATCH AREA THEY SHOULD
WEAKEN AS THEY ENCOUNTER LESS UNSTABLE AIR.  HOWEVER...A FEW STORMS
COULD BRIEFLY BECOME SEVERE AND PRODUCE LARGE HAIL AND WIND GUSTS TO
60 MPH.

.DAYS TWO THROUGH SEVEN...
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE NORTH OF I-20 EARLY
TUESDAY BUT BY EVENING...THE CHANCE WILL SPREAD TO ALL OF THE
REGION. IN ADDITION...THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON
AND EVENING THUNDERSTORMS OVER ALL OF NORTH TEXAS WEDNESDAY AND
FRIDAY. SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY NORTH OF A GRAHAM...TO GAINESVILLE LINE
THROUGH 11 PM.  LIMITED SPOTTER ACTIVATION IS POSSIBLE AFTER 11 PM
NORTH OF INTERSTATE 20.

In the hours before

Special weather statement, Jun 13, 6:15 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CDT MON JUN 13 2005

TXZ091-092-140055-

COOKE-MONTAGUE-
715 PM CDT MON JUN 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG TO SEVERE THUNDERSTORMS IN SOUTHERN OKLAHOMA...ALONG A
LINE EXTENDING FROM DOUGHERTY TO 5 MILES EAST OF PETROLIA TO 15
MILES NORTH OF HENRIETTA...MOVING SOUTH AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...CALLISBURG...
DEXTER...MARYSVILLE...MONTAGUE...MUENSTER...NOCONA...RINGGOLD...ST.
JO AND STONEBURG.

THESE STORMS WILL MOVE INTO NORTHERN MONTAGUE AND NORTHERN COOKE
COUNTIES AROUND 8 PM.  WINDS OF AT LEAST 40 TO 50 MPH AND CONTINUOUS
CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THESE STORMS.  IN
ADDITION...LARGE HAIL MAY BE POSSIBLE WITH THESE STORMS.

PERSONS INVOLVED IN OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE
INDOOR AS THESE STORMS APPROACH.  STAY TUNED TO WEATHER RADIO OR
OTHER MEDIA OUTLETS FOR POSSIBLE WARNINGS.
Special weather statement, Jun 13, 7:30 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CDT MON JUN 13 2005

TXZ100-101-140230-
JACK-YOUNG-
830 PM CDT MON JUN 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
LEADING EDGE OF WIND GUSTS UP TO 40 MPH MOVING SOUTH ACROSS ARCHER
AND CLAY COUNTIES. THE WINDS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES WEST OF BOWIE TO 23 MILES NORTHEAST OF OLNEY TO 11
MILES NORTH OF OLNEY...MOVING SOUTH AT 25 MPH.

CITIES IN THE PATH OF THESE GUSTY THUNDERSTORM WINDS INCLUDE
BRYSON...GRAHAM...JACKSBORO...OLNEY...AND VINEYARD.

THE GUSTY WINDS WILL SPREAD INTO THE NORTHERN PARTS OF JACK AND
YOUNG COUNTIES BY 845 PM. THUNDERSTORMS WITH BRIEF HEAVY RAIN AND
SMALL HAIL WILL MOVE INTO THE SAME AREAS ABOUT 30 TO 40 MINUTES
AFTER THE INITIAL GUST OF WIND.

The radar

The Dallas/Ft Worth radar (KFWS), 51 km away, was scanning. The volume nearest the first event began at 01:56 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 8 hail, 1 flood. Local standard time, as filed.

Hail, Montague

When
June 13, 7:56 PM CST
Where
Montague County, 5 mi E of Ringgold
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.767, -97.800

Hail, Montague

When
June 13, 8:15 PM CST
Where
Montague County, 5 mi E of Stoneburg
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.833, -97.800

Thunderstorm Wind, Cooke

When
June 13, 8:15 PM CST to 8:30 PM CST
Where
Cooke County, Hood
Measured
56 kt (64 mph) estimated sustained
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.650, -97.233

Emergency management reports widespread wind damage across southwest Cooke county in the Hood area...mainly south of FM 1630, north of FM 922, and west of I-35. Numerous trees blown down, tops of cedar trees sheared off, and roof and shingle damage reported.

Hail, Young

When
June 13, 8:50 PM CST
Where
Young County, Olney
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.867, -97.917

Thunderstorm Wind, Young

When
June 13, 8:50 PM CST
Where
Young County, Olney
Measured
52 kt (60 mph) estimated sustained
Reported by
EMERGENCY MANAGER
Coordinates
32.383, -98.167

Hail, Young

When
June 13, 9:29 PM CST
Where
Young County, Loving
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.950, -98.100

Hail, Jack

When
June 13, 9:43 PM CST
Where
Jack County, 2 mi N of Bryson
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.617, -97.917

Flood, Denton

When
June 13, 9:44 PM CST to 11:44 PM CST
Where
Denton forecast zone
Reported by
TRAINED SPOTTER
Coordinates
32.400, -97.900

Flooding occurred between Denton and Sanger.

Hail, Grayson

When
June 13, 9:53 PM CST
Where
Grayson County, 6 mi E of Tioga
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.033, -98.067

Hail, Young

When
June 13, 10:17 PM CST
Where
Young County, 2 mi NE of Graham
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.800, -98.100

Thunderstorm Wind, Cooke

When
June 13, 10:19 PM CST
Where
Cooke County, Lindsay
Measured
50 kt (58 mph) estimated sustained
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.167, -96.367

Numerous trees down.

Thunderstorm Wind, Jack

When
June 13, 10:30 PM CST
Where
Jack County, Perrin
Measured
61 kt (70 mph) estimated sustained
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
33.533, -97.350

Barn destroyed and blown into a house.

Thunderstorm Wind, Palo Pinto

When
June 13, 10:50 PM CST
Where
Palo Pinto County, Salesville
Measured
52 kt (60 mph) measured sustained
Reported by
TRAINED SPOTTER
Coordinates
33.817, -97.867

Hail, Collin

When
June 13, 10:52 PM CST
Where
Collin County, Farmersville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.667, -97.833

Thunderstorm Wind, Parker

When
June 13, 11:00 PM CST
Where
Parker County, Weatherford
Measured
61 kt (70 mph) measured sustained
Reported by
TRAINED SPOTTER
Coordinates
33.367, -98.767

Near Brock Junction and I-20.

Thunderstorm Wind, Parker

When
June 13, 11:22 PM CST
Where
Parker County, 5 mi N of Weatherford
Measured
52 kt (60 mph) measured sustained
Reported by
TRAINED SPOTTER
Coordinates
33.367, -98.767

Thunderstorm Wind, Parker

When
June 13, 11:25 PM CST
Where
Parker County, 10 mi NW of Weatherford
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
33.267, -98.517

Trees and power lines down.

Thunderstorm Wind, Palo Pinto

When
June 13, 11:30 PM CST
Where
Palo Pinto County, Mineral Wells
Measured
50 kt (58 mph) estimated sustained
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
32.917, -98.083

Several power poles were blown down and a tree fell onto a house, causing minor structural damage.

Thunderstorm Wind, Erath

When
June 13, 11:36 PM CST
Where
Erath County, Morgan Mill
Measured
50 kt (58 mph) estimated sustained
Reported by
GENERAL PUBLIC
Coordinates
33.200, -98.383

Large tree limbs broken off.

Thunderstorm Wind, Palo Pinto

When
June 13, 11:37 PM CST
Where
Palo Pinto County, 10 mi N of Mineral Wells
Measured
50 kt (58 mph) estimated sustained
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
31.433, -102.567

Power lines blown down.

Thunderstorm Wind, Parker

When
June 13, 11:38 PM CST
Where
Parker County, Dennis
Measured
50 kt (58 mph) estimated sustained
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
33.467, -96.817

Large tree limbs broken off; damage to an above ground pool reported.

Thunderstorm Wind, Hood

When
June 13, 11:46 PM CST
Where
Hood County, Tolar
Measured
52 kt (60 mph) estimated sustained
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
33.117, -98.583

Flagpole bent over.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458634, 5458635, 5458643, 5458636, 5458637, 5458638, 5458639, 5458640, 5458641, 5458642, 5460266, 5460264, 5458644, 5458645, 5460257, 5460258, 5460259, 5460265, 5460260, 5460261, 5460262, 5460263.